My feet hurt, and tingle as if they were asleep. It has been difficult to walk.
Gender: maleAge: 72
I need little more information before I can tell you what may be causing this.
Do you have diabetes?
How long have you had these symptoms?
Does this happen at any particular time of the day or night? or does it happen constantly?
Have you ever had an EMG/nerve conduction study?
I have been told that I need to watch my diet, howeveer I am not a diabetic.
I have had these symptoms for at least 2 years.
All the time.
I have had many studies, however EMG/nerve conduction. I do not know.
The other expert who was helping you is offline now. Did you still need help with your question and if so, would you like me to help you?Dr. Monica
What you are describing may be secondary to peripheral neuropathy. Peripheral neuropathy can occur for several reasons. Most commonly this includes vitamin deficiencies and diabetes. In order to determine if you indeed have peripheral neuropathy, you will need to have a test called an EMG. This is essentially a test that is performed by a neurologist or a physiatrist. It involves stimulating the nerves with electricity to determine if they are able to conduct impulses normally. The second part of this test involves evaluating the muscles. This is done by placing a needle into the muscle. The needle is actually a probe that looks for muscle damage.
If your doctor discovers that you have peripheral neuropathy, he/she may consider starting you on medications such as Neurontin, Lyrica or Cymbalta. These medications can make the tingling sensation go away over a period of a couple of weeks.
There are also conditions such as restless leg syndrome that can also cause a tingling or buzzing sensation especially at night. Patients often describe the sensation as a creepy crawly sensation in their legs when they are trying to sleep. This annoying sensation often causes significant leg movements. The excessive leg movement often keeps not only the patient awake, but it also bothers the person sleeping next to them. The treatment for restless leg syndrome is most commonly a dopamine agonist medication such as Requip. Again, you should consult a local neurologist to be fully evaluated for restless leg syndrome.
If you have any more questions, then please feel free to ask. If the above answers your question, then please press the ACCEPT button so that I can get credit for responding to your question. Adding a bonus and leaving positive feedback will be greatly appreciated.
Licensed by the State of New York